MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS
Model Number HOYA 250 ISERT (+16.50 OD)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hoya device has not yet been returned for evaluation.(b)(4).
 
Event or Problem Description
It was reported that the lens went through the patient's posterior capsule during implantation.As a result, the surgeon moved the lens to the center of the pupillary space and then cut/removed it in pieces.A vitrectomy was also performed.Because the surgeon felt the capsule would no longer support a lens, the surgery was completed by implanting a different lens into the sulcus.The patient's prognosis after surgery is excellent.
 
Additional Manufacturer Narrative
Device evaluation from qa (b)(4): a piece of the broken haptic from the lens was only received from the customer.The injector and the lens was not returned.Review of the production, inspection and sterilization records shows no nonconformities and/or deviations from the specification.The exact cause of this post-operative issue cannot be ascertained.(b)(4).
 
Event or Problem Description

Brand Name
HOYA ISERT PRELOADED IOL SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6439782
Report Number3006723646-2017-00006
Device Sequence Number18840601
Product Code HQL
UDI-Device Identifier04547480480718
UDI-Public04547480480718
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberHOYA 250 ISERT (+16.50 OD)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR